MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383520
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Leaky septum.During use.Customer: i received a (one-time) report from the emergency room today and also saw it myself.Nexiva new entry: a small amount of fluid from the rinsing syringe with some blood came out of the septum of the cannula, which was supposed to be closed.The site was simply not tight after the cannula was removed.No patient was impacted, as the nexiva was replaced.The issue occurred during flushing of the catheter with nacl ¿ the flush fluid leaked from the "blind septum.".
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
The complaint of a leak at the septum was confirmed and the cause appeared to be manufacturing related.Two 18g nexiva units were provided for investigation.The septum of one unit was deformed, which suggests that the septum was misaligned within the catheter adapter at the time of assembly.The deformation likely created a leak path.The damage appeared to be manufacturing related and the appropriate manufacturing personnel were notified of this complaint.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.

Brand Name
NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22919757
Report Number1710034-2025-01405
Device Sequence Number9079819
Product Code FOZ
UDI-Device Identifier00382903835201
UDI-Public(01)00382903835201(11)240321(17)270331(10)4081116
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383520
Device Lot Number4081116
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date10/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown